Alert archive / California / Wind Advisories in 2009
Wind Advisory 15, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 14, 2009, 3:06 AM PDT for 4 counties in California. It took effect at Apr 14, 2009, 3:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2009, 3:06 AM PDT (10:06 UTC)
- In effect from
- Apr 14, 2009, 3:00 PM PDT
- Expired
- Apr 15, 2009, 1:05 AM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 141006 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 306 AM PDT TUE APR 14 2009 ...STRONG GUSTY WINDS FOR EXTREME SOUTHWESTERN CALIFORNIA FROM THIS AFTERNOON TO WEDNESDAY MORNING... .A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE INTO SOUTHERN CALIFORNIA TODAY. THE LOW WILL BRING A WEAKENING COLD FRONT THROUGH THE AREA...FOLLOWED BY STRONG GUSTY WINDS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH WEDNESDAY MORNING. CAZ055-056-058-060>062-141815- /O.UPG.KSGX.HW.A.0005.090415T0000Z-090415T1800Z/ /O.NEW.KSGX.HW.W.0006.090415T0000Z-090415T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 306 AM PDT TUE APR 14 2009 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS WITH GUSTS UP TO 65 MPH ARE EXPECTED TO DEVELOP IN PORTIONS OF THE APPLE AND LUCERNE VALLEYS...THE SAN BERNARDINO MOUNTAINS AND THE RIVERSIDE MOUNTAINS THIS AFTERNOON. THEY WILL THEN SPREAD SOUTHWARD BRINGING GUSTS OF 40 TO 50 MPH TO THE DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES... AS WELL AS THE SAN DIEGO MOUNTAINS. THE STRONG WINDS WILL PERSIST IN THESE AREAS THROUGH WEDNESDAY MORNING...THEN BEGIN TO WEAKEN AS THE LOW PRESSURE SYSTEM BEGINS TO MOVE TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-043-048-050-057-141815- /O.NEW.KSGX.WI.Y.0015.090414T2200Z-090415T0900Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 306 AM PDT TUE APR 14 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY. A DEEP LOW PRESSURE SYSTEM WILL DEVELOP OVER SOUTHERN NEVADA... RESULTING IN GUSTY WEST WINDS TO 35 MPH AT TIMES THIS AFTERNOON AND EVENING IN THE COASTS AND VALLEYS OF SOUTHERN CALIFORNIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MACKECHNIE
4 follow-up statements
000 WWUS76 KSGX 141753 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1053 AM PDT TUE APR 14 2009 ...STRONG GUSTY WINDS FOR EXTREME SOUTHWESTERN CALIFORNIA FROM THIS AFTERNOON TO WEDNESDAY MORNING... .A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE INTO SOUTHERN CALIFORNIA THIS AFTERNOON. THE LOW WILL BRING A WEAKENING COLD FRONT THROUGH THE AREA...FOLLOWED BY STRONG GUSTY WINDS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH WEDNESDAY MORNING. CAZ055-056-058-060>062-150500- /O.CON.KSGX.HW.W.0006.090415T0000Z-090415T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1053 AM PDT TUE APR 14 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY. STRONG NORTHWEST WINDS WITH GUSTS UP TO 65 MPH ARE EXPECTED TO DEVELOP IN PORTIONS OF THE APPLE AND LUCERNE VALLEYS...THE SAN BERNARDINO MOUNTAINS AND THE RIVERSIDE MOUNTAINS THIS AFTERNOON. THEY WILL THEN SPREAD SOUTHWARD BRINGING GUSTS OF 45 TO 55 MPH TO THE DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES...AS WELL AS THE SAN DIEGO MOUNTAINS. THE STRONG WINDS WILL PERSIST IN THESE AREAS THROUGH WEDNESDAY MORNING...THEN BEGIN TO WEAKEN WEDNESDAY AFTERNOON AS THE LOW PRESSURE SYSTEM BEGINS TO MOVE TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-043-048-050-057-150500- /O.CON.KSGX.WI.Y.0015.090414T2200Z-090415T0900Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1053 AM PDT TUE APR 14 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY. A DEEP LOW PRESSURE SYSTEM WILL DEVELOP OVER SOUTHERN NEVADA...RESULTING IN STRONG WEST WINDS WITH GUSTS TO 35 MPH AT TIMES THIS AFTERNOON AND EVENING IN THE COASTAL AREAS AND INLAND VALLEYS OF SOUTHERN CALIFORNIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KSGX 150015 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 515 PM PDT TUE APR 14 2009 ...STRONG GUSTY WINDS FOR EXTREME SOUTHWESTERN CALIFORNIA FROM THIS AFTERNOON TO WEDNESDAY MORNING... ...DENSE FOG IN THE MOUNTAINS TONIGHT...ESPECIALLY IN SAN DIEGO COUNTY... .A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE INTO SOUTHERN CALIFORNIA THIS AFTERNOON. THE LOW WILL BRING A WEAKENING COLD FRONT THROUGH THE AREA...FOLLOWED BY STRONG GUSTY WINDS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH WEDNESDAY MORNING. THE DEEP MARINE LAYER WILL ALSO BRING AREAS OF DENSE FOG ALONG THE CRESTS AND COASTAL SLOPES OF THE MOUNTAINS. THE DENSE FOG WILL BE MOST WIDESPREAD IN SAN DIEGO COUNTY. THE DENSE FOG SHOULD DISSIPATE BY EARLY WEDNESDAY MORNING. CAZ058-150815- /O.NEW.KSGX.FG.Y.0007.090415T0015Z-090415T1500Z/ /O.CON.KSGX.HW.W.0006.000000T0000Z-090415T1800Z/ SAN DIEGO COUNTY MOUNTAINS- 515 PM PDT TUE APR 14 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PDT WEDNESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. A DEEP MARINE LAYER WILL BRING AREAS OF DENSE FOG OVERNIGHT...ESPECIALLY ALONG THE COASTAL SLOPES. THIS WILL INCLUDE AREAS NEAR JULIAN...PALOMAR MOUNTAIN AND PINE VALLEY. VISIBILITIES WILL LOCALLY BE BELOW 100 FEET. THIS WILL IMPACT TRAFFIC ALONG INTERSTATE 8 AND HIGHWAYS 78 AND 79. STRONG NORTHWEST WINDS WITH GUSTS UP TO 65 MPH ARE EXPECTED TO DEVELOP IN PORTIONS OF THE APPLE AND LUCERNE VALLEYS...THE SAN BERNARDINO MOUNTAINS AND THE RIVERSIDE MOUNTAINS THIS AFTERNOON. THEY WILL THEN SPREAD SOUTHWARD BRINGING GUSTS OF 45 TO 55 MPH TO THE DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES...AS WELL AS THE SAN DIEGO MOUNTAINS. THE STRONG WINDS WILL PERSIST IN THESE AREAS THROUGH WEDNESDAY MORNING...THEN BEGIN TO WEAKEN WEDNESDAY AFTERNOON AS THE LOW PRESSURE SYSTEM BEGINS TO MOVE TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ055-056-060>062-150815- /O.CON.KSGX.HW.W.0006.000000T0000Z-090415T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 515 PM PDT TUE APR 14 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. STRONG NORTHWEST WINDS WITH GUSTS UP TO 65 MPH ARE EXPECTED TO DEVELOP IN PORTIONS OF THE APPLE AND LUCERNE VALLEYS...THE SAN BERNARDINO MOUNTAINS AND THE RIVERSIDE MOUNTAINS THIS AFTERNOON. THEY WILL THEN SPREAD SOUTHWARD BRINGING GUSTS OF 45 TO 55 MPH TO THE DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES...AS WELL AS THE SAN DIEGO MOUNTAINS. THE STRONG WINDS WILL PERSIST IN THESE AREAS THROUGH WEDNESDAY MORNING...THEN BEGIN TO WEAKEN WEDNESDAY AFTERNOON AS THE LOW PRESSURE SYSTEM BEGINS TO MOVE TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-043-048-050-057-150815- /O.CON.KSGX.WI.Y.0015.000000T0000Z-090415T0900Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 515 PM PDT TUE APR 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A DEEP LOW PRESSURE SYSTEM WILL DEVELOP OVER SOUTHERN NEVADA... RESULTING IN STRONG WEST WINDS WITH GUSTS TO 35 MPH AT TIMES THIS AFTERNOON AND EVENING IN THE COASTAL AREAS AND INLAND VALLEYS OF SOUTHERN CALIFORNIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
000 WWUS76 KSGX 150347 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 847 PM PDT TUE APR 14 2009 ...STRONG GUSTY WINDS FOR EXTREME SOUTHWESTERN CALIFORNIA FROM THIS AFTERNOON TO WEDNESDAY MORNING... ...AREAS OF DENSE FOG IN THE MOUNTAINS TONIGHT...ESPECIALLY IN SAN DIEGO COUNTY... .A STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL CONTINUE OVERNIGHT AND INTO WEDNESDAY. THIS WILL RESULT IN STRONG GUSTY WINDS THROUGH WEDNESDAY MORNING...THEN VERY SLOWLY WEAKENING DURING THE DAY. THE DEEP MARINE LAYER WILL ALSO BRING AREAS OF DENSE FOG ALONG THE CRESTS AND COASTAL SLOPES OF THE MOUNTAINS. THE DENSE FOG WILL BE MOST WIDESPREAD IN SAN DIEGO COUNTY. THE DENSE FOG SHOULD DISSIPATE BY EARLY WEDNESDAY MORNING. CAZ058-151200- /O.CON.KSGX.HW.W.0006.000000T0000Z-090415T1800Z/ /O.CON.KSGX.FG.Y.0007.000000T0000Z-090415T1500Z/ SAN DIEGO COUNTY MOUNTAINS- 847 PM PDT TUE APR 14 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. A DEEP MARINE LAYER WILL BRING AREAS OF DENSE FOG OVERNIGHT... ESPECIALLY ALONG THE COASTAL SLOPES. THIS WILL INCLUDE AREAS NEAR JULIAN...PALOMAR MOUNTAIN AND PINE VALLEY. VISIBILITIES WILL LOCALLY BE BELOW 100 FEET. THIS WILL IMPACT TRAFFIC ALONG INTERSTATE 8 AND HIGHWAYS 78 AND 79. STRONG WEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 65 MPH WILL CONTINUE OVERNIGHT. STRONGEST WINDS WILL BE OVER THE CRESTS AND ON THE DESERT SLOPES...INCLUDING ALONG HIGHWAY 78 EAST OF JULIAN AND HIGHWAY S-22 NEAR RANCHITA. THE WINDS WILL WEAKEN WEDNESDAY AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES EAST TOWARDS THE ROCKY MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ055-056-060>062-151200- /O.CON.KSGX.HW.W.0006.000000T0000Z-090415T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 847 PM PDT TUE APR 14 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. STRONG WINDS OF 25 TO 40 MPH WITH LOCAL GUSTS TO AROUND 65 MPH WILL OCCUR OVERNIGHT. STRONGEST GUSTS WILL BE OVER THE DESERT FOOTHILLS AND SLOPES OF THE MOUNTAINS...ESPECIALLY IN SAN BERNARDINO COUNTY...AND THROUGH THE BANNING PASS ALONG INTERSTATE 10. THE WINDS WILL WEAKEN WEDNESDAY AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES EAST TOWARDS THE ROCKY MOUNTAINS. THE WINDS WILL RESULT IN AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST IN THE DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-043-048-050-057-150900- /O.CON.KSGX.WI.Y.0015.000000T0000Z-090415T0900Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 847 PM PDT TUE APR 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A DEEP LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL RESULT IN STRONG WEST WINDS WITH GUSTS TO AROUND 35 MPH AT TIMES UNTIL LATE TONIGHT IN THE COASTAL AREAS AND INLAND VALLEYS OF SOUTHERN CALIFORNIA. STRONGEST GUSTS WILL BE NEAR THE IMMEDIATE COAST AND OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
000 WWUS76 KSGX 150805 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 105 AM PDT WED APR 15 2009 CAZ042-043-048-050-057-150915- /O.CAN.KSGX.WI.Y.0015.000000T0000Z-090415T0900Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 105 AM PDT WED APR 15 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ058-151615- /O.NEW.KSGX.WI.Y.0016.090415T1800Z-090416T0400Z/ /O.CON.KSGX.HW.W.0006.000000T0000Z-090415T1800Z/ /O.CON.KSGX.FG.Y.0007.000000T0000Z-090415T1500Z/ SAN DIEGO COUNTY MOUNTAINS- 105 AM PDT WED APR 15 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A DEEP MARINE LAYER WILL BRING AREAS OF DENSE FOG...INCLUDING AREAS NEAR JULIAN...PALOMAR MOUNTAIN AND PINE VALLEY. VISIBILITIES WILL LOCALLY BE BELOW 100 FEET. THIS WILL IMPACT TRAFFIC ALONG INTERSTATE 8 AND HIGHWAYS 78 AND 79. STRONG WEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 65 MPH WILL CONTINUE THIS MORNING. STRONGEST WINDS WILL BE OVER THE CRESTS AND ON THE DESERT SLOPES...INCLUDING ALONG HIGHWAY 78 EAST OF JULIAN AND HIGHWAY S-22 NEAR RANCHITA. THE WINDS WILL WEAKEN THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES EAST TOWARDS THE ROCKY MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-060>062-151615- /O.NEW.KSGX.WI.Y.0016.090415T1800Z-090416T0400Z/ /O.CON.KSGX.HW.W.0006.000000T0000Z-090415T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 105 AM PDT WED APR 15 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. STRONG WINDS OF 25 TO 40 MPH WITH LOCAL GUSTS TO AROUND 65 MPH WILL OCCUR THIS MORNING. STRONGEST GUSTS WILL BE OVER THE DESERT FOOTHILLS AND SLOPES OF THE MOUNTAINS...ESPECIALLY IN SAN BERNARDINO COUNTY...AND THROUGH THE BANNING PASS ALONG INTERSTATE 10. THE WINDS WILL WEAKEN THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES EAST TOWARDS THE ROCKY MOUNTAINS. THE WINDS WILL RESULT IN AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST IN THE DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MACKECHNIE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 1:00 AM PDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 14, 1:00 AM PDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 100 AM PDT TUE APR 14 2009 .SYNOPSIS...UPPER LEVEL LOW PRESSURE APPROACHING FROM THE NORTHWEST WILL BRING VARIABLE CLOUDINESS AND COOLING THROUGH WEDNESDAY. THERE WILL ALSO BE LOCAL STRONG GUSTY WINDS THIS AFTERNOON INTO WEDNESDAY...ESPECIALLY IN THE MOUNTAINS AND DESERTS. THERE COULD BE A FEW LIGHT SHOWERS WEST OF THE MOUNTAINS TONIGHT. FAIR AND WARMER THURSDAY THROUGH NEXT WEEKEND UNDER HIGH PRESSURE WITH WEAK OFFSHORE FLOW. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. AN UPPER TROUGH APPROACHING FROM THE NW WILL BRING VARIABLE HIGH CLOUDINESS AND A 2500 FT DEEP MARINE LAYER FOR EXTENSIVE LOW CLOUDS W OF THE MOUNTAINS THIS MORNING. THE MARINE LAYER WILL CONTINUE DEEPENING TO 6000 FT TONIGHT. THE COMBINATION OF A DEEP LOW LEVEL MOIST LAYER AND UPSLOPE FLOW COULD CAUSE A FEW LIGHT SHOWERS NEAR THE FOOTHILLS AND COASTAL MOUNTAIN SLOPES TONIGHT. STRONG ONSHORE FLOW AND WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WHERE THEY COULD GET NEAR WARNING STRENGTH WITH GUSTS OVER 60 MPH THIS AFTERNOON INTO WEDNESDAY. ALSO BREEZY TO WINDY IN THE COASTAL AND VALLEY AREAS. THE WINDS WILL GRADUALLY DECREASE WEDNESDAY EVENING. COOLER TODAY AND WEDNESDAY. HIGH PRESSURE ALOFT AND WEAK INTERMITTENT OFFSHORE SURFACE FLOW WILL BRING GENERALLY FAIR AND WARMER WEATHER THURSDAY THROUGH THE WEEKEND. MAX TEMPS SHOULD GET INTO THE LOW TO MID 80S IN THE WARMER INLAND VALLEY AND COASTAL AREAS BY THE WEEKEND. && .AVIATION... 140800Z...STRATUS DEVELOPING RAPIDLY AND CEILINGS GOING UP FAST. BASES ABOUT 1-1.5K CURRENTLY AND EXPECT IT TO BE ABOUT 2-2.5K FT BY 16Z. VSBY MOSTLY ABOVE 7SM WITH LOCAL 3-5SM THIS MORNING. EXPECT A RAPID INCREASE IN THE MARINE LAYER TODAY WITH TOPS ABOUT 6-7K FT BY MIDNIGHT TONIGHT OR EARLY WEDNESDAY MORNING...COULD BE SOME DRIZZLE OR LIGHT RAIN TONIGHT AND WEDNESDAY MORNING. EXPECT BASES ABOVE 3K FT TONIGHT WITH VSBY ABOVE 7SM. DUE TO STRONG WINDS...THE LOW CLOUDS MAY DISSIPATE WITH SCT TO BKN AREAS TONIGHT AND WEDNESDAY. STRONG GUSTY WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH WEDNESDAY MORNING WITH LOCALLY BREEZY CONDITIONS ELSEWHERE. .MARINE... 140800Z...STRONG GUSTY WINDS WILL DEVELOP OVER THE COASTAL WATERS THIS AFTERNOON THROUGH WEDNESDAY NIGHT. A GALE WARNING WILL BE IN EFFECT FOR THE OUTER WATERS THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING...OTHERWISE A SMALL CRAFT ADVISORY WILL COVER THE INNER WATERS. SEE THE COASTAL WATERS FORECAST AND THE MARINE WEATHER MESSAGE FOR MORE INFORMATION. A LARGE NORTHWEST WIND SWELL WILL MOVE THROUGH THE WEST PART OF THE OUTER WATERS LATE TODAY THROUGH WEDNESDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS. SEE LAXNPWSGX. GALE WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR THE OUTER WATERS. SEE LAXMWWSGX. && PUBLIC...MACKECHNIE AVIATION/MARINE...WHITLOW
Hazardous weather outlook, Apr 13, 8:40 PM PDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 840 PM PDT MON APR 13 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-141300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 840 PM PDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT ABOVE NORMAL SURF WILL CAUSE AN INCREASED RIP CURRENT THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. ABOVE NORMAL SURF WILL CAUSE AN INCREASED RIP CURRENT THREAT THROUGH WEDNESDAY A PASSING UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING LOCAL STRONG GUSTY WINDS TUESDAY AFTERNOON INTO WEDNESDAY...MAINLY IN THE MOUNTAINS AND DESERTS. HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA. GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR THE OUTER WATERS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:08 PM PDT | Gale Watch | SGX | 7 hr | |
| Apr 14, 3:06 AM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 32 hr |
| Apr 14, 3:11 AM PDT | Gale Warning | SGX | 26 hr | |
| Apr 14, 3:11 AM PDT | Small Craft Advisory | SGX | 42 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.